Mississippi, 2004

Damaging Wind in Mississippi, June 6, 2004

June 6, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 3:05 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 6, 3:05 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
405 PM CDT SUN JUN 06 2004

.SHORT TERM...
VERY SHORT WAVELENGTH BETWEEN ABOUT 3 VORTICITY MAXIMA BETWEEN
PENSACOLA AND EAST TEXAS...ALONG WITH ASSOCIATED UPPER
DIVERGENCE...ARE AIDING IN SCATTERED TO NUMEROUS THUNDERSTORMS...A
FEW SEVERE...ACROSS THE FORECAST AREA THIS AFTERNOON. MOVEMENT OF
THE STORMS HAS BEEN FAST ENOUGH TO KEEP RAINFALL AMOUNTS FROM
GETTING EXCESSIVE. A LINE OF NUMEROUS STRONG TO LOCALLY SEVERE
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTH MS AND
NORTHERN PORTIONS OF SOUTHEAST LA THIS AFTERNOON. MORE SCATTERED
THUNDERSTORMS WILL CONTINUE SOUTH OF I-10 AND LAKE PONTCHARTRAIN THE
NEXT FEW HOURS. MOST ACTIVITY WILL DIMINISH AFTER SUNSET AS THE
AIRMASS GETS WORKED OVER AND SURFACE TEMPERATURES COOL.

MONDAY STILL APPEARS TO BE A DRIER DAY AS THE SERIES OF VORTICITY
MAXIMA/SHORTWAVES MOVES EAST...TAKING THE DEEPER MOISTURE EAST OF THE
CENTRAL GULF COAST REGION. THE AREA WILL BE MORE UNDER THE INFLUENCE
OF A FLAT RIDGE ALOFT. WILL KEEP AFTERNOON POPS UP AT 30 PERCENT
SINCE THE MOS POPS HAVE TENDED TO HAVE A BIT OF A DRY BIAS.

&&

.LONG TERM...
THERE WILL BE A TRANSITION TO A MORE SEASONAL DEEP FETCHED TROPICAL
MARITIME REGIME TUESDAY THROUGH FRIDAY WHICH IS CONDUCIVE FOR LAKE
AND SEA BREEZE CONVECTION EACH DAY. THE MODELS HAVE HINTED AT ABOVE
NORMAL RAIN CHANCES MID TO LATE WEEK...MAINLY ACROSS THE WESTERN
ZONES OR JUST WEST OF THE FORECAST AREA. WILL KEEP POPS IN THE HIGH
CHANCE CATEGORY MOST OF THE PERIOD...BUT LATER FORECASTS MAY NEED TO
INCREASE TO LIKELY WORDING. RAIN CHANCES NEXT WEEKEND SHOULD
DECREASE BACK TO THE LOW END CHANCE BY SUNDAY AS THE GFS SHOWS
DEEPER MOISTURE SHIFTING EAST. TEMPS SHOULD BE NEAR NORMAL
THROUGHOUT.

&&

PRELIMINARY POINT NUMBERS...
MCB 69 89 71 89 / 20 30 20 40
BTR 70 90 72 90 / 20 30 20 40
MSY 73 90 74 89 / 10 30 20 30
GPT 72 87 74 87 / 30 30 20 30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&

22
Hazardous weather outlook, Jun 6, 2:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT SUN JUN 6 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
300 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS DURING THE AFTERNOON
THEN DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. STORM MOVEMENTS
WILL BE SLOW AND AT TIMES CELLS MAY BECOME STATIONARY FOR BRIEF
PERIODS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SCATTERED
ACCUMULATIONS OF ONE TO TWO INCHES POSSIBLE WITH ISOLATED LOCATIONS
RECEIVING HIGHER AMOUNTS UP TO AROUND FOUR INCHES. SOME FLOODING OF
STREETS AND SMALL STREAMS IS POSSIBLE.

IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WHICH
WILL PRODUCE FREQUENT TO CONTINUOUS LIGHTNING AND WIND GUSTS OF 40
TO 50 MPH. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS AND
PRODUCE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY
EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
June 6, 4:00 PM CST to 4:15 PM CST
Where
Pearl River County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.800, -89.567

Trees were blown down in several locations across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407377.